Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 13, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jun 8, 2025, 2:43 AM CDT for 9 counties in North Dakota. It took effect at Jun 8, 2025, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2025, 2:43 AM CDT (07:43 UTC)
- In effect from
- Jun 8, 2025, 4:00 AM CDT
- Expired
- Jun 8, 2025, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Towner County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 84 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
651 WWUS73 KFGF 080743 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 243 AM CDT Sun Jun 8 2025 NDZ006-014-015-024-026-028-038-049-052-081545- /O.NEW.KFGF.WI.Y.0013.250608T0900Z-250609T0000Z/ Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-Sargent- Including the cities of Lisbon, Forman, Devils Lake, Gwinner, Michigan, Cando, Leeds, Cooperstown, New Rockford, and Valley City 243 AM CDT Sun Jun 8 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Benson, Eddy, Nelson, Ramsey, Towner, Barnes, Griggs, Ransom, and Sargent Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CJ
2 follow-up statements
553 WWUS73 KFGF 081740 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1240 PM CDT Sun Jun 8 2025 NDZ006-014-015-024-026-028-038-049-052-090000- /O.CON.KFGF.WI.Y.0013.000000T0000Z-250609T0000Z/ Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-Sargent- Including the cities of Lisbon, Leeds, Michigan, Cooperstown, Devils Lake, Forman, Gwinner, New Rockford, Cando, and Valley City 1240 PM CDT Sun Jun 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Benson, Eddy, Nelson, Ramsey, Towner, Barnes, Griggs, Ransom, and Sargent Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JR
289 WWUS73 KFGF 090000 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 700 PM CDT Sun Jun 8 2025 NDZ006-014-015-024-026-028-038-049-052-090100- /O.EXP.KFGF.WI.Y.0013.000000T0000Z-250609T0000Z/ Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-Sargent- Including the cities of Leeds, New Rockford, Valley City, Lisbon, Forman, Gwinner, Devils Lake, Cando, Cooperstown, and Michigan 700 PM CDT Sun Jun 8 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Conditions continue to improve this evening and into the overnight hours. $$ Spender
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 7, 11:20 PM CDT, 3 hours 23 minutes earlier. Its key messages:
- Winds behind a cold front on Sunday could bring some minor impacts.
Area forecast discussion, Jun 7, 11:20 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1120 PM CDT Sat Jun 7 2025 .KEY MESSAGES... - Winds behind a cold front on Sunday could bring some minor impacts. && .UPDATE... Issued at 920 PM CDT Sat Jun 7 2025 The leading line of convection has progressed east of our area for the most part. Lingering showers and thunderstorms will continue to cause impacts but severe storms are unlikely as instability has greatly diminished. Smoke has also begun to intrude from the west based on satellite and observations so be prepared for lowering visibilities. UPDATE Issued at 625 PM CDT Sat Jun 7 2025 A line of thunderstorms along a pre-frontal trough continues to propagate eastward this evening. Limited DCAPE and marginal 0-3km shear has facilitated occasional severe wind gusts within the line. This should continue over the next 1-2 hours, however with near surface stabilization starting to arise, the gusts should start to become more and more isolated. Behind the front, gusty winds continue to be observed, generally within the 30-40 mph range. Smoke will also begin to push into the region behind the cold front, lowering air quality and visibility. && .DISCUSSION... Issued at 242 PM CDT Sat Jun 7 2025 ...Synopsis... Upper low moving through southern Canada will dig down into the Dakotas and then MN this afternoon and tonight. This will help push a cold front through the forecast area tonight. Another reinforcing surge of cooler air will come down tomorrow as the upper low center moves into the midwest, with showers lingering through tomorrow and into Monday as the system pulls slowly into the Great Lakes. After some brief northwesterly flow aloft, flow starts to become more zonal with a few weak shortwaves moving through mid-week. Another shortwave comes through over the top of a weak ridge that tries to build in Friday and Saturday, with periodic precipitation chances and near average temperatures. ...Marginal risk this afternoon and evening... Cumulus field over west central MN has remained fairly benign as more higher level clouds have increased and reduced surface instability. Better convection out near the cold front in south central ND where CAPE values are still around 1000 J/kg. However, recent trends are showing the storms struggling to maintain their updrafts with effective shear around 25 kts. Should see some slightly better shear develop near the cold front as it pushes into our western counties later this evening. While do not expect widespread severe impacts, wind gusts to 60 mph will remain possible as the line of storms pushes into the CWA this evening. We are even getting some gusts up to 50 mph in some spots behind the cold front, so winds may continue to be an issue further into the night. By the time the cold front reaches our MN counties by late evening, most of the daytime instability will be weakened and severe threat will be less. Storms should push out of the forecast area after midnight. ...Minor wind impacts Sunday... Westerly winds behind the cold front late tonight into tomorrow morning will be breezy, but not out of the ordinary for the Plains. By tomorrow, there will be some good momentum transfer from aloft as the boundary layer mixes out, along with a secondary push of cold air advection coming down. While the pressure rises are not as favorable for strong winds, there is a 70 percent chance for wind gusts over 40 mph along and west of the Red River Valley. Will likely need a wind advisory for at least part of our counties, but given the possibility of thunderstorm winds tonight will hold off on any products for the moment and let later shifts refine. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1118 PM CDT Sat Jun 7 2025 As thunderstorms leave the region, smoke will drive visibilities to MVFR at times through the entire TAF period. Winds will remain elevated this evening, with the potential for a few isolated gusts but confidence is low in this regard. Winds will greatly increase tomorrow afternoon with increasing rain chances by 18z for pretty much all TAF sites. Thunder is highly unlikely tomorrow but cannot be ruled out. Smoke may continue to drive visibilities to MVFR (and potentially IFR) but at least expect ceilings to fall to MVFR tomorrow afternoon for all TAF sites, lingering through the remainder of the TAF period. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Perroux DISCUSSION...JR AVIATION...Perroux
Hazardous weather outlook, Jun 7, 11:43 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1143 PM CDT Sat Jun 7 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-090445- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 1143 PM CDT Sat Jun 7 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds behind a cold front on Sunday could bring some minor impacts. Sunday...Non Thunderstorm Wind Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.